Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Austin/San Antonio, TX

July 6, 2025Bexar County, Comal County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2025, 7:37 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2025, 7:37 PM CDT (00:37 UTC)
Expired
Jul 6, 2025, 11:30 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:48 PM CDTFLASH FLOOD3 Wnw New Braunfels, TXFormer NWS employee reported 2 inches fell in less than an hour.
Jul 6, 8:40 PM CDTFLASH FLOOD3 Wnw New Braunfels, TXSpotter reported 3.34 inches of rain fell in past 75 mins with most rain falling from 6:55pm to 7:10pm.
Jul 6, 8:45 PM CDTFLASH FLOOD5 Wnw New Braunfels, TXReported 2.93 inches of rain fell in 1 hour.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1939 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WGUS54 KEWX 070037
FFWEWX
TXC029-091-187-070430-
/O.NEW.KEWX.FF.W.0072.250707T0037Z-250707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
737 PM CDT Sun Jul 6 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Bexar County in south central Texas...
  Southeastern Comal County in south central Texas...
  Southwestern Guadalupe County in south central Texas...

* Until 1130 PM CDT.

* At 737 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Converse, 
  Universal City, Live Oak, Selma, Randolph AFB, Canyon Lake Dam, 
  Canyon Lake, Bulverde, Garden Ridge, McQueeney, St. Hedwig, 
  Marion, Santa Clara, New Berlin and Zuehl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2988 9808 2988 9807 2985 9803 2982 9802
      2946 9800 2948 9826 2957 9837 2989 9836

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:55 PM CDT, 42 minutes earlier. Its key messages:

  • Threat of Flash Flooding from slow moving and repeat heavy rains continues through this evening. The Flood Watch for the Hill Country and I-35 Corridor remains in effect until 10 PM CDT.
  • Rain chances continue on Monday and Tuesday.
  • Eventually trending seasonably drier and warmer this coming week.
Area forecast discussion, Jul 6, 6:55 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
655 PM CDT Sun Jul 6 2025

...New AVIATION...

.KEY MESSAGES...

- Threat of Flash Flooding from slow moving and repeat heavy
  rains continues through this evening. The Flood Watch for the
  Hill Country and I-35 Corridor remains in effect until 10 PM
  CDT.

- Rain chances continue on Monday and Tuesday.

- Eventually trending seasonably drier and warmer this coming week.

&&

.UPDATE...
With ongoing showers and thunderstorms we have extended the
Flood Watch until 10 pm.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 230 PM CDT Sun Jul 6 2025

A mid level MCV and unusually moist airmass, with PWs of 1.7 to
2.4 inches, remain in place over our area. We're seeing showers
and thunderstorms develop across the CWA and expect this to
continue until this evening. With the high PW and slow cell
motion, locally heavy rain will be possible. A Flood Watch
remains in effect for the Hill Country and I-35 Corridor.
Rainfall amounts of 2 to 4 inches are expected with isolated
amounts up to 10 inches possible. This rain will aggravate
ongoing flooding and likely create new flooding as soils are
saturated making runoff more rapid. The heaviest rain is
expected over the Hill Country to along the I-35 corridor. The
MCV will weaken some by Monday with only a slight decrease in
moisture/PWs. Showers and thunderstorms may be less focused and
have only slight chances on Monday. The clouds and rain areas
will keep daytime temperatures below to well below average.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 230 PM CDT Sun Jul 6 2025

The mid level feature will be replaced by an inverted trough
moving onto the Texas coast Tuesday keeping moisture levels
elevated. The blended guidance has caught on to the trends of
the last several model runs and indicates low chances of showers
and thunderstorms Tuesday afternoon and again Wednesday
afternoon. This will spread from the Coastal Plains to the Hill
Country. The blended model solution shows the subtropical ridge
building over the region over the latter part of the week
bringing dry and warmer weather.

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Sun Jul 6 2025

Continued with PROB30s to account for uncertainty with extent of -TSRA
timing and continued coverage over I-35 sites. Any storm that forms
would bring extreme rainfall rates and a reduction in visibilities.
Winds should remain southeasterly at about 10 kts through the evening
before falling to less than 5 kts overnight. Have kept vicinity
showers as well into the overnight hours. MVFR ceilings return by
9-10Z Monday morning and stick around through late morning Monday.
VFR conditions look to return in the afternoon. For KDRT expect VCSH
until 01Z. Afterwhich VFR conditions with no precip look to continue
with MVFR conditions possible after 14Z but not confident enough to
mention in this TAF forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  92  74  93 /  30  20   0  20
Austin Bergstrom Intl Airport  75  91  74  93 /  30  20   0  20
New Braunfels Muni Airport     74  92  73  93 /  30  20   0  20
Burnet Muni Airport            73  89  72  90 /  20  20   0  10
Del Rio Intl Airport           77  94  76  95 /  10  10   0   0
Georgetown Muni Airport        74  90  74  91 /  20  20   0  10
Hondo Muni Airport             74  90  73  91 /  20  10   0  10
San Marcos Muni Airport        75  92  73  93 /  30  20   0  20
La Grange - Fayette Regional   75  91  74  92 /  10  30   0  30
San Antonio Intl Airport       76  91  75  92 /  30  10   0  20
Stinson Muni Airport           76  93  74  94 /  30  10   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM CDT this evening for Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Gillespie-Guadalupe-Hays-Kendall-Kerr-
Lee-Llano-Medina-Travis-Williamson.

&&

Short-Term...05
Long-Term...05
Aviation...CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:12 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe, Hays3 hr
Jul 6, 7:30 PM CDTRiver Flood WarningEWXWilliamson8 hr
Jul 6, 7:54 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio4 hr
Jul 6, 8:15 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
Jul 6, 11:46 PM CDTFlood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more19 hr
Jul 7, 6:52 AM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Jul 7, 7:35 AM CDTRiver Flood WarningEWXLlano13 hr
Jul 7, 7:39 AM CDTFlash Flood Warning Considerable damage threatEWXLlano5 hr
Jul 7, 8:09 AM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 7, 8:23 AM CDTFlash Flood Warning Considerable damage threatEWXBurnet5 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.